advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Buffalo, New York, USA:

I am a 56 year old male who has had type 2 diabetes for four years, currently treated with glyburide, and about four days ago, my lower legs started itching an awful lot, anywhere from my ankle to my calf. It can drive my crazy at times, but it does come and go. I have been working out in a gym for about three weeks now in an effort to help myself lose weight, and I have also joined Weight Watchers about a week ago. What is causing the itching? Can you give me some advice on how to relieve it?

Answer:

The obvious question is, "Is this an allergy to the glyburide [a pill for type 2 diabetes]?" I am not sure, but it could be. Is it only when you work out in the gym? There are some rashes that are brought on by exercise. Do you use equipment that you could be allergic to? If it is still possible that the drug is a cause, I would want you to contact your physician soon.

There are other medications you may use for type 2 diabetes. Glyburide is from a group of medications known as sulfonylureas which have a sulfa group in them. So, if you are allergic to sulfa drugs, you may allergic to the sulfonylureas.

If the rash is a nuisance, try some topical Benadryl or an anti-histamine (but beware that anti-histamines cause drowsiness). If this still remains a problem, you may have to speak to your physician about whether to change away from the drug.

JTL

DTQ-20020330234901
Original posting 18 Apr 2002
Posted to Other Illnesses and Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.